Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 122, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Nov 1, 2017, 2:33 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2017, 2:33 PM CDT (19:33 UTC)
- Expired
- Nov 4, 2017, 8:26 PM CDT
- In force
- 3 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 113 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 12.60 ft at Nov 1, 2017, 4:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
435
WGUS44 KLCH 011933
FLWLCH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
233 PM CDT Wed Nov 1 2017
...The National Weather Service in Lake Charles has issued a flood
warning for the following rivers in Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-020933-
/O.NEW.KLCH.FL.W.0122.171101T1933Z-171102T2230Z/
/VLSL1.1.ER.171101T1908Z.171102T0000Z.171102T1030Z.NO/
233 PM CDT Wed Nov 1 2017
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Vermilion River At Lafayette, Surrey Street Gage.
* until Thursday afternoon...or until the warning is cancelled.
* At 2:15 PM Wednesday the stage was 10.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue rising to near 12.5 feet by this
evening. The river will fall below flood stage early tomorrow.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$6 follow-up statements
091
WGUS84 KLCH 021448
FLSLCH
Flood Statement
National Weather Service Lake Charles La
948 AM CDT Thu Nov 2 2017
...The Flood Warning continues for the following rivers in
Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-030448-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-171103T2230Z/
/VLSL1.1.ER.171101T1908Z.171102T0300Z.171103T1030Z.NO/
948 AM CDT Thu Nov 2 2017
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until Friday afternoon...or until the warning is cancelled.
* At 9:15 AM Thursday the stage was 11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$594
WGUS84 KLCH 030052
FLSLCH
Flood Statement
National Weather Service Lake Charles La
752 PM CDT Thu Nov 2 2017
...The Flood Warning continues for the following rivers in
Louisiana..
Calcasieu River At Old Town Bay
Vermilion River At Lafayette, Surrey Street Gage
LAC019-031452-
/O.CON.KLCH.FL.W.0123.171104T0000Z-171107T0700Z/
/OTBL1.1.ER.171104T0000Z.171104T0000Z.171106T0700Z.NO/
752 PM CDT Thu Nov 2 2017
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* from Friday evening to late Monday night...or until the warning is
cancelled.
* At 7:00 AM Thursday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC055-113-031451-
/O.CON.KLCH.FL.W.0122.000000T0000Z-171103T2230Z/
/VLSL1.1.ER.171101T1908Z.171102T0300Z.171103T1030Z.NO/
752 PM CDT Thu Nov 2 2017
The Flood Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until Friday afternoon...or until the warning is cancelled.
* At 7:15 PM Thursday the stage was 10.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$803
WGUS84 KLCH 031522
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1022 AM CDT Fri Nov 3 2017
...The Flood Warning continues for the following rivers in
Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
...The Flood Warning continues for the following rivers in
Louisiana..
Calcasieu River At Old Town Bay
LAC019-040522-
/O.CON.KLCH.FL.W.0123.171104T0000Z-171107T0700Z/
/OTBL1.1.ER.171104T0000Z.171104T0000Z.171106T0700Z.NO/
1022 AM CDT Fri Nov 3 2017
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* from this evening to late Monday night...or until the warning is
cancelled.
* At 5:00 AM Friday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC055-113-040521-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-171105T0600Z/
/VLSL1.1.ER.171101T1908Z.171102T0300Z.171104T1800Z.NO/
1022 AM CDT Fri Nov 3 2017
...Flood Warning extended until late Saturday night...The Flood
Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until late Saturday night...or until the warning is cancelled.
* At 10:15 AM Friday the stage was 10.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$192
WGUS84 KLCH 040116
FLSLCH
Flood Statement
National Weather Service Lake Charles La
816 PM CDT Fri Nov 3 2017
...The Flood Warning continues for the following rivers in
Louisiana..
Calcasieu River At Old Town Bay
Vermilion River At Lafayette, Surrey Street Gage
LAC019-041516-
/O.CON.KLCH.FL.W.0123.000000T0000Z-171107T0700Z/
/OTBL1.1.ER.171104T1200Z.171104T1200Z.171106T0700Z.NO/
816 PM CDT Fri Nov 3 2017
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until late Monday night...or until the warning is cancelled.
* At 5:00 AM Friday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to continue fluctuating
near flood stage.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC055-113-041515-
/O.CON.KLCH.FL.W.0122.000000T0000Z-171105T0600Z/
/VLSL1.1.ER.171101T1908Z.171102T0300Z.171104T1800Z.NO/
816 PM CDT Fri Nov 3 2017
The Flood Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until late Saturday night...or until the warning is cancelled.
* At 7:15 PM Friday the stage was 10.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$898
WGUS84 KLCH 041527
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1027 AM CDT Sat Nov 4 2017
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Calcasieu River At Old Town Bay
...The Flood Warning continues for the following rivers in
Louisiana..
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-050527-
/O.CON.KLCH.FL.W.0122.000000T0000Z-171105T0600Z/
/VLSL1.1.ER.171101T1908Z.171102T0300Z.171104T1800Z.NO/
1027 AM CDT Sat Nov 4 2017
The Flood Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until late tonight...or until the warning is cancelled.
* At 10:15 AM Saturday the stage was 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$
LAC019-041557-
/O.CAN.KLCH.FL.W.0123.000000T0000Z-171107T0700Z/
/OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1027 AM CDT Sat Nov 4 2017
The Flood Warning is cancelled for
The Calcasieu River At Old Town Bay.
* At 5:00 AM Saturday the stage was 3.1 feet.
* Flood stage is 4.0 feet.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$771
WGUS84 KLCH 050126
FLSLCH
Flood Statement
National Weather Service Lake Charles La
826 PM CDT Sat Nov 4 2017
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-050156-
/O.CAN.KLCH.FL.W.0122.000000T0000Z-171105T0600Z/
/VLSL1.1.ER.171101T1908Z.171102T0300Z.171104T1837Z.NO/
826 PM CDT Sat Nov 4 2017
The Flood Warning is cancelled for
The Vermilion River At Lafayette, Surrey Street Gage.
* At 8:15 PM Saturday the stage was 9.9 feet.
* Fell below flood stage at 1:37 PM Saturday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 9.5 feet by Monday
morning.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 1, 1:05 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 1, 1:05 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
105 PM CDT Wed Nov 1 2017
.DISCUSSION...
For 18z TAF issuance.
&&
.AVIATION...
Local 88Ds show the bulk of the convection associated with a
passing disturbance moving across the ern portions of the forecast
area, affecting primarily the Acadiana terminals. Once this action
moves east, main concern through tonight will be lowering ceilings
and likely visibilities as well with forecast soundings continuing
to show copious moisture pooling below 900 millibars. After
sunrise, expecting conditions to gradually improve back to VFR
levels with the possibility of a few showers as heating
commences.
25
&&
.PREV DISCUSSION... /issued 1011 AM CDT Wed Nov 1 2017/
UPDATE...
Regional radar shows showers with embedded areas of steadier rain
extending along a frontal boundary from north-central Louisiana
to southeast Texas. The latest short term model guidance indicates
that showers will continue to lift northeastward through the day.
This update increases rainfall totals across Acadiana based on
observed rainfall totals and the latest guidance. Afternoon PoPs
were in turn increased across Acadiana and decreased across
southeast Texas where precipitation totals and coverage will
decrease.
Forecast hourly temperatures across central Louisiana have been
running about 5 degrees above observations. A weighted time lagged
ensemble of the HRRR was used to update the afternoon maximum and
hourly temperatures for the day. The main difference from the
previous forecast package is maximum temperatures remaining mainly
in the low 70s across central Louisiana.
PREV DISCUSSION... /issued 635 AM CDT Wed Nov 1 2017/
AVIATION...Scattered showers and a few thunderstorms can be
expected today associated with a weak area of low pressure
advancing east across the region. VFR will prevail through the day
but should see ceilings occasionally drop into MVFR. MVFR ceilings
will prevail overnight.
PREV DISCUSSION... /issued 414 AM CDT Wed Nov 1 2017/
DISCUSSION...
Cool temperatures across most of the central and eastern US this
morning with 30s and 40s as far south as Arkansas. Temperatures
into the 50s across northern Louisiana with mid 60s down along
the coast.
The combination of a cool front to our west... low lvl winds off
the gulf and upper lvl energy is supporting storms moving across
Louisiana and eastern Texas. This latest front will move to the
east and loose its identity allowing for moisture to escape to
the northeast this evening. Rainfall totals will average less than
1/2 inch over southeast Texas and southern Louisiana.
Isolated rain chances to continue through the rest of the week
before ending over the weekend as ridging aloft becomes
established. Temperatures expected into the 70s today and lower
80s through the rest of the period.
A Small Craft Advisory in the coastal waters will be allowed to
expire as winds and seas will diminished through the morning
hours. Through the rest of the week winds to remain around 10 to
15 knots offshore and 5 to 10 nearshore. Seas will be two to three
feet offshore and one to two feet nearshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 67 83 67 / 90 20 30 20
LCH 77 70 82 70 / 90 20 30 20
LFT 77 69 82 67 / 80 20 30 20
BPT 77 70 82 70 / 90 20 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 PM CDT this afternoon for
GMZ450-452-455-475.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ470-
472.
&&Hazardous weather outlook, Nov 1, 4:18 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 418 AM CDT Wed Nov 1 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 020930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 418 AM CDT Wed Nov 1 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Showers over the area today with a few isolated thunderstorms as a cool front and upper level support approaches from the west. This latest front is expected to washout. Rains chances diminishing during the evening hours. Rainfall totals will average less than one inch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for an isolated showers or thunderstorms will persist through the rest of the week only to diminish over the weekend as an upper level ridge builds over the northwest gulf. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-020930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 418 AM CDT Wed Nov 1 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Showers and isolated thunderstorms over the coastal waters. Winds are expected to diminish through the day and the Small Craft Advisory will be dropped for the afternoon hours. Rain chances will continue into the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The pressure gradient will continua to relax through the rest of the week and into the weekend. A few isolated storms during this period with the threat of storms ending over the weekend. .SPOTTER INFORMATION STATEMENT... K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:16 PM CDT | Small Craft Advisory | LCH | 16 hr | |
| Nov 1, 8:37 AM CDT | Special Marine Warning | LCH | 68 min | |
| Nov 1, 1:57 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Lafayette, Vermilion | 2 hr |
| Nov 1, 2:32 PM CDT | Flash Flood Warning | LCH | Lafayette, Vermilion | 118 min |
| Nov 1, 2:58 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 47 min |
| Nov 1, 5:45 PM CDT | Special Weather Statement | LCH | Lafayette | 30 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.